MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Model Number BMK6F115M
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the ophthalmic segment of the right internal carotid artery using a benchmark 6f 071 delivery catheter (benchmark) and a non-penumbra long sheath.During the procedure, the physician experienced resistance while inserting the benchmark into the long sheath and subsequently, the distal tip of the benchmark became damaged.Therefore, the benchmark and catheter were removed.The procedure was completed using a new benchmark and another sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra distributor on 08/16/2021.Evaluation of the returned benchmark revealed that the distal shaft was ovalized.If the peel-away sheath, provided with the benchmark, is not properly utilized prior to advancement of the device into a parent device, damage such as ovalizations may occur.During functional testing, resistance was experienced while attempting to advance the benchmark through a demonstration neuron max due to the ovalization on the distal shaft and the benchmark could not advance any further.Further evaluation revealed an ovalization on the proximal end and kinks.This damage was likely incidental to the reported complaint and the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a medical procedure in the ophthalmic segment of the right internal carotid artery using a benchmark 6f 071 delivery catheter (benchmark) and a non-penumbra long sheath.During the procedure, the physician experienced resistance while attempting to insert the benchmark into the long sheath and subsequently, the distal tip of the benchmark became ovalized.It was reported that the benchmark could not be advanced into the sheath.Therefore, the benchmark and sheath were removed.The procedure was completed using a new benchmark and another sheath.There was no report of an adverse effect to the patient.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12277948
Report Number3005168196-2021-01751
Device Sequence Number19858897
Product Code DQY
UDI-Device Identifier00814548014104
UDI-Public00814548014104
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2023
Device Model NumberBMK6F115M
Device Catalogue NumberBMK6F115M
Device Lot NumberF100601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer08/25/2021
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Date Report Sent to FDA01/01/2005